Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Child has pain while passing bowels, stools seem to be runny, taking movicol and calpol. Suggestion?

hello i have a boy aged 8years old who at the moment is in pain as he can t open his bowels he s taking a powdered medication called movicol and calpol it does help him go but still has times where he ends up in so much pain and unable to go, not sure what i can do to help him go, he s also leaking and its very runny, any advice will be very grateful thank you for reading my email hope to here from you soon from miss g lauder
Asked On : Sun, 30 Dec 2012
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response

Thank you for the query.

Such symptom can be a constipation or bowels obstruction. If his abdomen gets bloated and he has some cramping with gas and stool blockage, bowels obstruction can be the reason.
Constipation can be caused by bad diet, chronic bacterial infection or hypothyroidism.
I suggest you to take him to the doctor. Abdominal X-ray and blood work should be done. If no obstruction, than you can try stool softeners. Diet should be modified (increase fiber rich products) and start probiotic intake. Stool tests are also necessary.

Hope this will help.
Answered: Tue, 31 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor